MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-48
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported failure.We observed a longitudinal hole of about 2 mm in its balloon.No other defects were noted on this device.All of the balloon parts remained intact.Both inflation and irrigation lumen flushed properly when liquid was injected through the other end.The malfunction occurred during the second pass when the surgeon attempted to remove the residual clot from the patient's femoral artery.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Based on our observation of the returned device, it is possible that some anatomical ( calcification or stenosis in the lesion area ) or procedural factors ( use of excessive force to remove the thrombus) may have contributed to the balloon rupture.Our ifu appropriately warns the users about the risks that could occur with the use of the embolectomy catheter including the risk of balloon rupture due to exposure to calcified plaque or overinflated balloon.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.There was no injury to the patient as the result of this incident.
 
Event or Problem Description
During an embolectomy procedure, the balloon of a over-the-wire embolectomy catheter burst when surgeon attempted to remove a clot from the patient's superficial femoral artery.There was no injury to the patient as the result of this incident.

Brand Name
OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington, ma
MDR Report Key9729588
Report Number1220948-2020-00020
Device Sequence Number14004560
Product Code DXE
UDI-Device Identifier00840663100682
UDI-Public00840663100682
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Model Number1651-48
Device Catalogue Number1651-48
Device Lot NumberOTW3937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2020
Initial Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1